MAUDE Adverse Event Report: COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT

COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT
Catalog Number ECHO-3-22
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the stylet wire still inside the needle, however the syringe prepackaged with the device was not included in the return.During the investigation, it was noted that the device had bends throughout the device.The first bend was near the handle of the device and was 5 cm from the distal end of the handle.The second bend in the device was located 115.3 cm from the base of the handle.During a functional evaluation the needle adjuster was placed on "8" and the sheath adjust was placed on "5", and the handle was manipulated.The needle advanced and retracted as intended.When the needle advanced outside the distal end of the sheath, the needle exhibited a bend.The bend was 5.6 cm from the distal end of the sheath.Additionally, the stylet wire was removed and placed back into the device without any resistance felt.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Prior to distribution, all echotip ultra endoscopic ultrasound needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook echotip ultra endoscopic ultrasound needle.The needle was in the box with a bent sheath.They tried to pull out the stylet.That was not possible, so they did not use the needle.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7948951
Report Number1037905-2018-00476
Device Sequence Number13788950
Product Code FCG
UDI-Device Identifier00827002315211
UDI-Public(01)00827002315211(17)201114(10)W3994606
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K171596
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Catalogue NumberECHO-3-22
Device Lot NumberW3994606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1